Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2005, 3:32 PM CDT for Williamson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 4, 2005, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Williamson County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042033 SVROHX TNC187-042115- /O.NEW.KOHX.SV.W.0175.050704T2032Z-050704T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 415 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF FRANKLIN...OR ABOUT 11 MILES NORTHEAST OF COLUMBIA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN BY 405 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3589 8720 3573 8685 3591 8660 3604 8696 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON JUL 4 2005 .SHORT TERM... (THROUGH TUESDAY) CURRENT...HOT MUGGY UNSTABLE DAY HAS LEAD TO GOOD ROUND OF CONVECTION...ESPECIALLY S ASSOCIATED W/ VORT MAX THIS MORNING NEAR JAN MOVING NE. SOME SEVERE...MAINLY STRONG WINDS. MODELS SHOW FRONT GETTING DOWN TO A DTW-PAH-SE OK LINE BY 12Z TUE...THEN STALLING. CONVECTION WILL DEVELOP ALONG THEN AHEAD OF FRONT. WILL LEAVE POPS AS IS...WITH NW CORNER BEST CHANCE LATE TONITE...THEN POSSIBLY A SQUALL LINE OF SORTS MOVING SE ACROSS CWA DURING DAY TUE. NOT OUTLOOKED FOR SEVERE...BUT AT LEAST STRONG STORMS LIKELY GIVEN AMOUNT OF ACTION TODAY. .LONG TERM... FRONT WEAKENS TUE NITE AS IT MOVES INTO CWA...AND BEST CHANCE RAIN TUE NITE AND WED SE 1/2. MOSTLY DRY HI PRES THU AND BEYOND. AS FOR TEMPS... BNA TB 74/87/69/88 3532 CKV TB 72/86/66/88 5521 CSV TB 68/82/65/81 3544 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 4, 12:25 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO 15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR MIDDLE TENNESSEE. GIRODO
In the hours before
Special weather statement, Jul 4, 11:50 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-042100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1150 AM CDT MON JUL 4 2005 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS MIDDLE TENNESSEE... THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE...AND AS A RESULT...SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP. SOME OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 45 MPH AND PEA SIZED HAIL...AS WE GO INTO THE AFTERNOON HOURS...WITH ISOLATED SEVERE STORMS POSSIBLE. MID-LEVEL WIND FIELD WOULD PROJECT THESE STORMS TO MOVE OFF TOWARD THE NORTHEAST AT 10 TO 15 MPH. BOYD 01
Special weather statement, Jul 4, 12:49 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1249 PM CDT MON JUL 4 2005 ...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS MIDDLE TENNESSEE THIS FOURTH OF JULY... BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS. BOYD 01
Special weather statement, Jul 4, 1:04 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 104 PM CDT MON JUL 4 2005 ...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
Local storm report, Jul 4, 3:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LORETTO 35.08N 87.44W
07/04/2005 LAWRENCE TN TRAINED SPOTTER
TREES DOWN IN SOUTHERN LAWRENCE CO
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 68 min |
| Jul 4, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| Jul 4, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 49 min |
| Jul 4, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Jul 4, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 49 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| Jul 4, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 35 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.